Vol. 4, No. 2, 2011

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
On the area of the symmetry orbits of cosmological spacetimes with toroidal or hyperbolic symmetry

Jacques Smulevici

Vol. 4 (2011), No. 2, 191–245
Abstract

We prove several global existence theorems for spacetimes with toroidal or hyperbolic symmetry with respect to a geometrically defined time. More specifically, we prove that generically, the maximal Cauchy development of T2-symmetric initial data with positive cosmological constant Λ > 0, in the vacuum or with Vlasov matter, may be covered by a global areal foliation with the area of the symmetry orbits tending to zero in the contracting direction. We then prove the same result for surface symmetric spacetimes in the hyperbolic case with Vlasov matter and Λ 0. In all cases, there is no restriction on the size of initial data.

Keywords
Einstein equations, singularities, hyperbolic partial differential equations
Mathematical Subject Classification 2000
Primary: 83C05
Milestones
Received: 1 September 2009
Revised: 24 December 2009
Accepted: 31 July 2010
Published: 18 November 2011
Authors
Jacques Smulevici
Max Planck Institute for Gravitational Physics (Albert Einstein Institute)
Am Mühlenberg 1
D-14476 Potsdam-Golm
Germany
Laboratoire de Mathématiques
Université Paris-Sud 11, bât. 425
91405 Orsay
France